MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDO ANCHOR SYSTEM - HELI-FX AAA; ENDOVASCULAR SUTURING SYSTEM

MEDTRONIC IRELAND ENDO ANCHOR SYSTEM - HELI-FX AAA; ENDOVASCULAR SUTURING SYSTEM
Model Number SA-85
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device analysis: there was no deformation evident to the applier.An endoanchor was visible partially loaded in the housing.The handle was opened, and no fluid or blood was observed within the handle.There were no loose connections or components observed.No corrosion was observed to the circuit board or connector pins.The battery was removed and measured 8.04v.A new battery was attached, and the unit powered up with the blue error light flashing, the forward light unresponsive and the back light flashing.The eprom was read and presented the following codes (locn x code): 0ax05 battery low detection, 0bx0e apply ready, 0cx07 drive motor operation time-out, 0dx17 fatal.The device was restarted in factory mode with the blue error light on, forward light flashing, back light on.The forward button was pressed; however, the motor did not rotate.The error and back lights were flashing.The protruding endoanchor was manually removed.A fragment of a fractured endoanchor was visible in the applier housing.It was not possible to manually remove the endoanchor fragment.The applier functionality could not be confirmed due to the error display.The reported inability to load an endoanchor was confirmed through analysis.Endoanchor fracture was confirmed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a prophylactic procedure to treat an abdominal aortic aneurysm, a malfunction occurred with a heli-fx ap plier.After successfully implanting three endoanchors, the fourth endoanchor failed to load fully into the applier was sticking out.The physician followed the instructions for use using the heli-fx applier.When an attempt was made to load another endoanchor, the same issue occurred.To resolve the issue, another applier was opened and used to complete the surgery.The procedure was completed as planned with the use of the new applier.No patient complications have been reported as a result of this event.

Brand Name
ENDO ANCHOR SYSTEM - HELI-FX AAA
Common Device Name
ENDOVASCULAR SUTURING SYSTEM
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21729094
Report Number9612164-2025-01594
Device Sequence Number3981301
Product Code OTD
UDI-Device Identifier00763000645113
UDI-Public00763000645113
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/17/2025
Device Model NumberSA-85
Device Catalogue NumberSA-85
Device Lot Number0011738672
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2025
Initial Report FDA Received Date03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexFemale